Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Essentially Normal Operator + Compact
Operator = Strongly Irreducible Operator

Authors: Chunlan Jiang, Shunhua Sun and Zongyao Wang
Journal: Trans. Amer. Math. Soc. 349 (1997), 217-233
MSC (1991): Primary \, 47A10, 47A55, 47A58
MathSciNet review: 1376549
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that given an essentially normal operator $T$ with connected spectrum, there exists a compact operator $K$ such that $T+K$ is strongly irreducible.

References [Enhancements On Off] (What's this?)

  • 1. R. A. Adams, Sobolev spaces, Academic Press, New York-San Francisco-London, 1975. MR 56:9247
  • 2. C. Apostol, L. A. Fialkow, D. A. Herrero and D. Voiculescu, Approximation of Hilbert space operators, II, Research Notes in Math., vol. 102, Pitman Books, Ltd., London-Boston-Melbourne, 1984. MR 85m:47002
  • 3. L. G. Brown, R. G. Douglas, and P. A. Fillmore, Unitary equivalence modulo the compact operators and extensions of $C^{*}$-algebras, Proceedings of a Conference on Operator Theory, Halifax, Nova Scotia, 1973, Lect. Notes in Math., vol. 345, Springer-Verlag, 1973, pp. 58-128. MR 52:1378
  • 4. J. B. Conway, Subnormal operators, Research Notes in Math. 51 (1981). MR 83i:47030
  • 5. M. Cowen and R. G. Douglas, Complex geometry and operator theory, Bull. Amer. Math. Soc. 83 (1977), 131-133. MR 58:17885
  • 6. M. Cowen and R. G. Douglas, Complex geometry and operator theory, Acta Math. 141 (1978), 187-261. MR 80f:47012
  • 7. R. G. Douglas, Banach algebra techniques in operator theory, Academic Press, New York and London, 1972. MR 50:14335
  • 8. C. K. Fong and C. L. Jiang, Approximation by Jordan type operators, Houston J. Math. 19 (1993), 51-62. MR 94d:47011
  • 9. C. K. Fong and C. L. Jiang, On irreducible operators, Northeastern Math. J. 8 (5) (1992), 385-390. MR 94b:47023
  • 10. F. Gilfeather, Strong reducibility of operators, Indiana Univ. Math. J. 22 (1972), 393-397. MR 46:2460
  • 11. P. R. Halmos, Irreducible operators, Mich. Math. J. 15 (1968). MR 37:6788
  • 12. D. A. Herrero, Approximation of Hilbert space operators, Vol. 1, 2nd ed., Pitman Res. Notes Math. 224, Longman Sci. Tech., Harlow, Essex, 1989. MR 91k:47002
  • 13. D. A. Herrero and C. L. Jiang, Limits of strongly irreducible operators and the Riesz decomposition theorem, Mich. Math. J. 37 (1990), 283-291. MR 91k:47035
  • 14. D. A. Herrero, T. J. Taylor and Z. Y. Wang, Variation of the point spectrum under compact perturbations, Topics in operator theory, Constantin Apostol Memorial Issue, OT: Advances and Applications, vol. 32, Birkhäuser-Verlag, Basel-Boston-Stuttgart, 1988, pp. 113-158. MR 89h:47018
  • 15. Z. J. Jiang, A lecture on operator theory, The report in the seminar of functional analysis in Jilin Univ., Chang Chun, 1979.
  • 16. Z. J. Jiang and S. L. Sun, On completely irreducible operators, Acta Scientiarum Naturalium Universitatis Jilinensis 4 (1992), 20-29.
  • 17. C. L. Jiang, Strongly irreducible operators and Cowen-Douglas operators, Northeastern Math. J. 7 (1) (1991), 1-3. MR 92e:47024
  • 18. C. L. Jiang, Similarity, reducibility and approximation of Cowen-Douglas operators, J. Operator Theory 32 (1994), 77-89. MR 96d:47013
  • 19. C. L. Jiang and Z. Y. Wang, The spectral pictures of completely irreducible operators and decomposition theorem of Hilbert space operators, Northeastern Math. J. 10 (2) (1994), 145-148.
  • 20. C. L. Jiang and Z. Y. Wang, A class of strongly irreducible operators with nice property, J. Operator Theory (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): \, 47A10, 47A55, 47A58

Retrieve articles in all journals with MSC (1991): \, 47A10, 47A55, 47A58

Additional Information

Chunlan Jiang
Affiliation: Department of Mathematics, Jilin University, Changchun 130023, P.R. of China

Shunhua Sun
Affiliation: Department of Mathematics, Sichuan University, Chengdu 610064, P.R. of China

Zongyao Wang
Affiliation: Department of Mathematics, East China University of Science and Technology, Shanghai, 200237, P.R. of China

Keywords: \ Essentially normal operator, strongly irreducible operator, Sobolev space, Cowen-Douglas operator, subnormal operator, Rosenblum operator
Received by editor(s): May 25, 1995
Additional Notes: The research supported by National Natural Science Foundation of China.
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society